Alert archive / Florida / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 28, NWS Miami, FL

June 12, 2011Broward County, Miami-Dade County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jun 12, 2011, 3:26 PM EDT for Broward County, Miami-Dade County, Florida. It was in force for 49 min. 11 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2011, 3:26 PM EDT (19:26 UTC)
Expired
Jun 12, 2011, 4:15 PM EDT
In force
49 min
Issued by
NWS Miami, FL
Area
Storm-based polygon

Counties Broward County, FL, Miami-Dade County, FL

The radar

The Miami radar (KAMX), 47 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 3:34 PM EDTHAIL 0.252 S Miramar, FLAN OFF-DUTY NATIONAL WEATHER SERVICE EMPLOYEE REPORTED PEA-SIZED HAIL JUST SOUTH OF THE INTERSECTION OF I-75 AND THE FLORIDA TURNPIKE. HEAVY RAIN WITH LOW VISIBILITY WAS ALSO REPORTED.
Jun 12, 3:38 PM EDTHAIL 1W Miramar, FLAN OFF-DUTY NATIONAL WEATHER SERVICE EMPLOYEE REPORTED QUARTER-SIZED HAIL IN MIRAMAR NEAR SW 18TH STREET.
Jun 12, 3:40 PM EDTTSTM WND GST 56Pembroke Pines, FLA BROADCAST MEDIA WEATHERBUG STATION AT SILVER TRAIL MIDDLE SCHOOL RECORDED A WIND GUST OF 56 MPH. TIME ESTIMATED FROM RADAR DATA.
Jun 12, 3:46 PM EDTHAIL 1Pembroke Pines, FLAN OFF-DUTY NATIONAL WEATHER SERVICE EMPLOYEE REPORTED QUARTER-SIZED HAIL IN PEMBROKE PINES.
Jun 12, 3:49 PM EDTTSTM WND GST 60Pembroke Pines, FLAN OFF-DUTY NATIONAL WEATHER SERVICE EMPLOYEE REPORTED WIND SPEEDS ESTIMATED TO BE GREATER THAN 60 MPH AND QUARTER-SIZED HAIL.
Jun 12, 4:00 PM EDTTSTM WND GST 62Weston, FLA BROADCAST MEDIA WEATHERBUG STATION RECORDED A WIND GUST OF 62 MPH AT FALCON COVE MIDDLE SCHOOL. TIME ESTIMATED FROM RADAR DATA.
Jun 12, 4:00 PM EDTTSTM WND GST 64Weston, FLA BROADCAST MEDIA WEATHERBUG STATION AT CYPRESS BAY HIGH SCHOOL RECORDED A WIND GUST OF 64 MPH. SUSTAINED WINDS OF 45 MPH WERE MEASURED AT 355 PM EDT. TIME OF WIND GUST ESTIMATED FROM RADAR DATA.
Jun 12, 4:00 PM EDTHAIL 1.751 S Southwest Ranches, FLA MEMBER OF THE PUBLIC REPORTED GOLF BALL-SIZED HAIL NEAR THE INTERSECTION OF I-75 AND SHERIDAN STREET.
Jun 12, 4:04 PM EDTHAIL 1.75Weston, FLA MEMBER OF THE PUBLIC REPORTED GOLF BALL-SIZED HAIL ON GRIFFIN ROAD IN WESTON. ESTIMATED WIND SPEEDS OF 50 MPH WERE ALSO REPORTED.
Jun 12, 4:10 PM EDTTSTM WND GST 60Weston, FLA MEMBER OF THE PUBLIC ESTIMATED WIND GUSTS AROUND 60 MPH NEAR THE INTERSECTION OF INDIAN TRACE AND BONAVENTURE IN WESTON AT 410 PM EDT.
Jun 12, 4:10 PM EDTHAIL 1.75Weston, FLA MEMBER OF THE PUBLIC REPORTED INCREASING HAIL SIZES NEAR THE INTERSECTION OF INDIAN TRACE AND BONAVENTURE IN WESTON. DIME-SIZED HAIL BEGAN AROUND 400 PM EDT AND INCREASED TO GOLF BALL-SIZED HAIL BY 410 PM EDT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 7.4 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2011-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1839 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2011-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1839 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
698 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

625 
WUUS52 KMFL 121926
SVRMFL
FLC011-086-122015-
/O.NEW.KMFL.SV.W.0028.110612T1926Z-110612T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
326 PM EDT SUN JUN 12 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL BROWARD COUNTY IN SOUTH FLORIDA.
  NORTH CENTRAL MIAMI-DADE COUNTY IN SOUTH FLORIDA.

* UNTIL 415 PM EDT

* AT 323 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
  DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED NEAR INTERSECTION KROME AND U.S. 27...AND MOVING NORTHEAST
  AT 10 MPH.

* THE STORM WILL AFFECT...
  INTERSECTION KROME AND U.S. 27...
  INTERSECTION U.S. 27 PINES BLVD...
  MIRAMAR...
  PEMBROKE PINES...
  SOUTHWEST RANCHES...
  AND SURROUNDING COMMUNITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 60
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 2618 8044 2605 8022 2586 8038 2590 8052
TIME...MOT...LOC 1926Z 213DEG 11KT 2595 8042

$$

GREGORIA
3 follow-up statements
673 
WWUS52 KMFL 121943
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
343 PM EDT SUN JUN 12 2011

FLC011-086-122015-
/O.CON.KMFL.SV.W.0028.000000T0000Z-110612T2015Z/
BROWARD FL-MIAMI-DADE FL-
343 PM EDT SUN JUN 12 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT 
FOR FAR NORTH CENTRAL MIAMI-DADE AND SOUTH CENTRAL BROWARD 
COUNTIES...

AT 336 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...AND 
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER 
WESTERN MIRAMAR...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO PING PONG SIZE AND WIND GUSTS TO AROUND 60 MPH ARE LIKELY 
WITH THIS STORM. 

A NATIONAL WEATHER SERVICE EMPLOYEE REPORTED PEA SIZED HAIL AT THE 
INTERSECTION OF THE FLORIDA TURNPIKE AND INTERSTATE 75. LARGER HAIL 
IS LIKELY OVER MIRAMAR AND PEMBROKE PINES BETWEEN OKEECHOBEE ROAD 
AND INTERSTATE 75. 

SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 60
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY 
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 2591 8034 2594 8051 2618 8044 2605 8022
TIME...MOT...LOC 1939Z 213DEG 11KT 2598 8040

$$

GREGORIA
932 
WWUS52 KMFL 121951
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
351 PM EDT SUN JUN 12 2011

FLC086-122000-
/O.CAN.KMFL.SV.W.0028.000000T0000Z-110612T2015Z/
MIAMI-DADE FL-
351 PM EDT SUN JUN 12 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL MIAMI-DADE
COUNTY IS CANCELLED...

LAT...LON 2596 8034 2596 8050 2618 8044 2605 8022
TIME...MOT...LOC 1950Z 213DEG 11KT 2601 8038

$$

FLC011-122015-
/O.CON.KMFL.SV.W.0028.000000T0000Z-110612T2015Z/
BROWARD FL-
351 PM EDT SUN JUN 12 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR SOUTH CENTRAL BROWARD COUNTY...

AT 345 PM EDT...A NATIONAL WEATHER SERVICE METEOROLOGIST REPORTED 
STRONG WINDS OF AT LEAST 60 MPH ALONG WITH QUARTER SIZE HAIL 
OCCURRING OVER WESTERN PEMBROKE PINES WEST OF INTERSTATE 75. QUARTER 
HAIL HAS ALSO BEEN REPORTED IN MIRAMAR. THIS STORM WAS LOCATED OVER 
MIRAMAR AND PEMBROKE PINES...MOVING NORTHEAST AT 15 MPH.

SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 60
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 2596 8034 2596 8050 2618 8044 2605 8022
TIME...MOT...LOC 1950Z 213DEG 11KT 2601 8038

$$

GREGORIA
009 
WWUS52 KMFL 122000
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
400 PM EDT SUN JUN 12 2011

FLC011-122015-
/O.CON.KMFL.SV.W.0028.000000T0000Z-110612T2015Z/
BROWARD FL-
400 PM EDT SUN JUN 12 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR SOUTH CENTRAL BROWARD COUNTY...

AT 354 PM EDT...A SEVERE THUNDERSTORM WAS OCCURRING FROM THE 
MIRAMAR...PEMBROKE PINES...AND SOUTHWEST RANCHES AREA. GOLF BALL 
SIZE HAIL WAS JUST REPORTED ALONG INTERSTATE 75 AND SHERIDAN. 
ALSO...NATIONAL WEATHER SERVICE METEOROLOGISTS REPORTED WINDS IN 
EXCESS OF 60 MPH WITH THIS STORM. THIS STORM WAS LOCATED OVER 
PEMBROKE PINES AND SOUTHWEST RANCHES...MOVING NORTHEAST AT 15 MPH.

VERY STRONG WINDS IN EXCESS OF 60 MPH...LARGE HAIL UP TO GOLF BALL 
SIZE...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL WILL OCCUR WITH 
THIS DANGEROUS THUNDERSTORM. STAY INSIDE AWAY FROM WINDOWS UNTIL THE 
STORM HAS PASSED.

LAT...LON 2596 8034 2598 8043 2618 8044 2605 8022
TIME...MOT...LOC 1957Z 213DEG 11KT 2604 8035

$$

GREGORIA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:03 PM EDT, 23 minutes earlier.

Area forecast discussion, Jun 12, 3:03 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
303 PM EDT SUN JUN 12 2011

.DISCUSSION...

A BROAD LOW LEVEL AND SOMEWHAT WEAK TROUGH EXTENDS ACROSS THE
FLORIDA STRAITS SOUTHWESTWARD TO NEAR THE YUCATAN PENINSULA. THE
LATEST GUIDANCE INDICATES DEEPER LAYERED TROPICAL MOISTURE IN THAT
REGION WITH RECENT SATELLITE IMAGERY INDICATING A BAND OF CLOUDS
IN THESE AREAS. THE TROUGH LIKELY EXTENDS INTO THE SOUTHERN TIP OF THE
SOUTH FLORIDA PENINSULA...WHICH IS WHERE THE CONVECTION BEGAN
EARLIER THIS AFTERNOON. CONVECTION CONTINUES ACROSS THE SOUTHERN
PART OF THE PENINSULA...AND IS BEGINNING TO GET MORE ORGANIZED IN
THE INTERIOR PORTIONS OF COLLIER COUNTY.

GUIDANCE CONTINUES TO INDICATE THAT THE DEEPER LAYERED MOISTURE
WILL LINGER ACROSS THE STRAITS AND SOUTHERN PENINSULA THIS EVENING
AND TONIGHT...SO LEFT SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS
IN THAT PORTION OF THE CWA THIS EVENING AND OVERNIGHT. THE FACT
THAT THERE WILL BE A LINGERING BOUNDARY FROM CURRENT CONVECTION IN
THAT AREA COULD ALSO HELP INITIATE ADDITIONAL SHOWERS AND
THUNDERSTORMS.

FOR MONDAY...CURRENT GUIDANCE CONTINUES TO INDICATE A BAND OF
TROPICAL MOISTURE LINGERING ACROSS THE FLORIDA STRAITS WITH
FORECAST PWATS EXPECTED TO REMAIN AROUND TWO INCHES ACROSS THE
REGION. IN ADDITION...THE LINGERING UPPER LEVEL TROUGH THAT IS
CURRENTLY ACROSS THE EASTERN GULF AND CENTRAL PART OF THE
PENINSULA WILL STILL WEAKLY EXTEND ACROSS SOUTH FLORIDA AS IT
MOVES NORTHEASTWARD. WITH THESE FACTORS IN MIND...SCATTERED
SHOWERS AND THUNDERSTORMS EXPECTED AGAIN ON MONDAY AND MONDAY
EVENING...MAINLY ACROSS THE PENINSULA WITH GREATEST COVERAGE
EXPECTED ACROSS THE INTERIOR REGIONS.

BY TUESDAY AND WEDNESDAY...RIDGING WILL START TO TAKE PLACE IN THE
UPPER LEVELS AND AVAILABLE MOISTURE WILL START TO DECREASE WITH
LATEST GUIDANCE INDICATING CHANCES OF CONVECTION
DECREASING...ALTHOUGH CHANCES OF ISOLATED SHOWERS AND
THUNDERSTORMS WITH SOME SCATTERED ACTIVITY POSSIBLE.

&&

.MARINE...

THE GUIDANCE CONTINUES TO INDICATE THAT SURFACE WINDS ACROSS
REGIONAL WATERS ARE FORECAST TO BE AROUND 10 KNOTS OR LESS THROUGH
THE FORECAST PERIOD WITH SEAS NEAR 2 FEET OR LESS ACROSS THE GULF
AND ATLANTIC WATERS THROUGH THE FORECAST PERIOD.

&&

.FIRE WEATHER...

NO FIRE WEATHER CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  73  90  74  91 / 10 30 10 30
FORT LAUDERDALE  77  90  78  90 / 10 30 10 30
MIAMI            75  91  77  91 / 20 30 10 30
NAPLES           75  88  74  89 / 10 20 10 30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE...60/BD
AVIATION/RADAR/FIRE...84/AK
Hazardous weather outlook, Jun 12, 2:03 PM EDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
203 PM EDT SUN JUN 12 2011

FLZ063-066>075-168-172>174-130815-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
203 PM EDT SUN JUN 12 2011

...SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING, A FEW STRONG...
...SLIGHT RISK OF MINOR URBAN TYPE FLOODING THIS AFTERNOON AND EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

VISIBILITY: SMOKE FROM A NEARLY EXTINGUISHED WILDFIRE WILL CONTINUE
TO AFFECT THE INLAND PORTIONS OF MIAMI-DADE COUNTY. KROME AVENUE
REMAINS CLOSED BETWEEN SOUTHWEST 8TH STREET AND HIGHWAY 27.

THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH EARLY
EVENING. A FEW STRONG STORMS ARE EXPECTED, CONTAINING STRONG WIND
GUSTS, HAIL AND FREQUENT LIGHTNING STRIKES.

WIND: THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING STRONG WIND
GUSTS TO AROUND 50 MPH.

HAIL: A FEW STORMS THIS AFTERNOON AND EARLY EVENING MAY PRODUCE
SMALL HAIL UP TO NICKEL SIZE.

FLOODING: ANY THUNDERSTORM THAT DEVELOPS WILL HAVE THE POTENTIAL
TO PRODUCE HEAVY RAINFALL. THIS IN COMBINATION WITH THE SLOW
MOTION OF THESE STORMS WILL ALLOW FOR A SLIGHT RISK OF URBAN TYPE
FLOODING ACROSS THE REGION THIS AFTERNOON AND THIS EVENING.

RIP CURRENTS: WINDS WILL BECOME NORTHEAST AROUND 10 MPH THIS
AFTERNOON, RESULTING IN A SLIGHT RISK OF RIP CURRENTS AT THE
ATLANTIC COAST BEACHES OF MIAMI DADE, BROWARD, AND PALM BEACH
COUNTIES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH THE
PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

GREGORIA

In the hours before

Special weather statement, Jun 12, 1:30 PM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
130 PM EDT SUN JUN 12 2011

FLZ073-075-173-174-121815-
COASTAL MIAMI DADE COUNTY FL FAR SOUTH MIAMI-DADE COUNTY FL INLAND
MIAMI-DADE COUNTY FL MAINLAND MONROE FL
130 PM EDT SUN JUN 12 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN MIAMI-DADE COUNTY
  EXTREME EAST CENTRAL MAINLAND MONROE COUNTY

* UNTIL 215 PM EDT

* AT 126 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  STRONG THUNDERSTORMS ABOUT 7 MILES SOUTH OF ROYAL PALM RANGER
  STATION. THESE STORMS WERE MOVING NORTH NORTHEAST AROUND 5 MPH.

THE PRIMARY IMPACTS WILL BE UP TO NICKEL SIZED HAIL AND GUSTY WINDS
OF 45 TO 55 MPH. IN ADDITION...TORRENTIAL DOWNPOURS WITH RAINFALL
RATES UP TO 2 INCHES PER HOUR MAY CAUSE PONDING ON SR-933. SEEK
SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

LAT...LON 2565 8061 2549 8043 2522 8074 2535 8090
TIME...MOT...LOC 1728Z 180DEG 0KT 2529 8060

AK
Special weather statement, Jun 12, 2:33 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
233 PM EDT SUN JUN 12 2011

FLZ071-073-074-121915-
INLAND BROWARD COUNTY FL INLAND MIAMI-DADE COUNTY FL METROPOLITAN
MIAMI DADE FL
233 PM EDT SUN JUN 12 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  EXTREME SOUTH CENTRAL BROWARD COUNTY
  CENTRAL MIAMI-DADE COUNTY

* UNTIL 315 PM EDT

* AT 231 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR INTERSECTION KROME AND KENDALL DRIVE...AND
  MOVING NORTH NORTHEAST AT 15 MPH.

* THE STORM WILL AFFECT...
  KENDALE LAKES...
  MICCOSUKEE RESORT...
  SWEETWATER...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 50 MPH. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.

LAT...LON 2597 8059 2580 8032 2559 8046 2569 8064
TIME...MOT...LOC 1833Z 194DEG 13KT 2570 8052

AK
Special weather statement, Jun 12, 3:00 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
300 PM EDT SUN JUN 12 2011

FLZ066-070-121945-
HENDRY FL INLAND COLLIER COUNTY FL
300 PM EDT SUN JUN 12 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  EXTREME SOUTH CENTRAL HENDRY COUNTY
  CENTRAL COLLIER COUNTY

* UNTIL 345 PM EDT

* AT 257 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 9 MILES SOUTHEAST OF GOLDEN GATE ESTATES...AND
  MOVING NORTHEAST AT 15 MPH.

* THE STORM WILL AFFECT...
  AVE MARIA...
  INTERSECTION ALLIGATOR ALLEY AND SR 29...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2638 8136 2611 8115 2603 8155 2620 8165
TIME...MOT...LOC 1900Z 244DEG 13KT 2615 8149

AK

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 1:30 PM EDTSpecial Weather StatementMFLMiami-Dade45 min
Jun 12, 2:33 PM EDTSpecial Weather StatementMFLMiami-Dade42 min
Jun 12, 3:00 PM EDTSpecial Weather StatementMFLCollier45 min
Jun 12, 4:09 PM EDTSevere Thunderstorm WarningMFLBroward36 min
Jun 12, 4:13 PM EDTSpecial Weather StatementMFLCollier32 min
Jun 12, 4:17 PM EDTSpecial Weather StatementMFLHendry28 min
Jun 12, 5:15 PM EDTSpecial Weather StatementMFLPalm Beach30 min
Jun 12, 6:00 PM EDTSpecial Weather StatementMFLGlades30 min
Jun 12, 6:05 PM EDTSpecial Marine WarningMFL55 min

Nearby

Severe Thunderstorm Warnings in Florida, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.